How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
66203730
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

Your insight greatly appreciated and helpful

This answer was rated:

Good Morning Dr Anderson: I decreased the dosage this AM. So far feel good! Less dizzy this morning


Last night I did wake at 4am. Seems every day there are different withdrawal effects. So far tolerable.


QUESTION 1 Plse remind me again now that I have reduced from 1.75mg to 1.50mg will the withdrawal symptoms be most severe again on day 3 and 5?


QUESTION 2 MOST IMPORTANTLY Will they be standardly be worse than they were the first go around? I know everyone is different.


Day 3- I had rebound anxiety and depression,


Day 5-depressed, dizzy and a little higher but normal bp and heart rates with numbness in legs and left arm aches.


I really hate that I've been on this med for over a month now. Your spirit and info has been so helpful...I hope each reduction stays basically the same withdrawals or gets easier


QUESTION 3...Plse tell me the truth if it does get more difficult....you are a gem.


Dr_Anderson :

Greetings, and thank you for the follow-on questions! I'm glad you are doing better. Let me answer each question in turn:

Dr_Anderson :

(1) The peak severity, IF it happens, should be in that 3-5 day window. Hopefuly, it will not happen, though!

Dr_Anderson :

(2) Correct, everyone is different, but usually the withdrawal symptoms are not worse than the first go around. Why? Not really known, but one explanation that seems logical to me is with the first go-around it was a surprise and you didn't know what to expect. With subsequent ones you do, so you are not caught off-guard.

Dr_Anderson :

(3) Truth is something I strive for all days, all the time. :) The symptoms ought not to get more difficult, or severe. For some people, the very last bit of the medicine is the hardest to get off of because it seems like it is taking forever to do so. But, I do not think your symptoms and withdrawal will ramp up to worse than you had the first time.

Dr_Anderson :

Hang in there! Happy to be of service. :)

Dr_Anderson :

Regards,

Dr_Anderson :

Dr. Anderson

Customer: replied 5 years ago.

Hi Dr Anderson:

Need your expert opinion here.

As you know today I reduced my AM dosage first time to .25mg

Then at 1pm I also took the .25mg dosage.

here are some of the #'s today followed by my question:

9am 120/88 73

10am 120/90 p73

11am 114/87 p63

noon 114/91 70

after 1pm pill 121/90 65

2:30pm 117/83 74

4:00pm 103/72 p76 was outside

4:30pm came inside 117/85 p75

5pm LEFT ARM PAIN

132/96 p67

139/97 p64

My next pill is 7pm .50mg

went from low bp and higher pulse

to higher bp and lower pulse

feel chills

QUESTION 1: is this part of the withdrawal syndrome...worried about left arm tightness

QUESTION 2: are these still within normal range of readings....

It now scares me to spend time outside with these drastic shifts.

QUESTION 3 :I have 2 hrs before next dosage...is this my body just getting use to day 1 of the second tapering?

QUESTION 4: First taper was sun Ju 10. Today was next taper Ju 15.

Question: Really impt for me to know this is NORMAL part of process that I shouldn't be concerned about or if so...what to do...

I count on you so much..and your advice and insights have been so helpful

Customer: replied 5 years ago.
Now my reading is 117/90 p 72 5:15pm
Greetings!

I note overall that even though your DBP is a bit elevated at times, your SBP and pulses look pretty good.

(1) Certainly muscle aches can be a part of the withdrawal, but it could be unrelated. It might just have been a muscle spasm, but if you get it again I'd probably call your doctor to make sure it is not something else. When I hear about left arm pain, having been a former ER doc, I think about the worst case scenarios. VERY unlikely to be the case for you, but I prefer conservative and safe to nonchalant and not well.

(2) Yes, although the DBP is up at times. This corresponds to elevated anxiety and/or withdrawal symptoms, although it can be elevated depending upon if you were active the few minutes before the BP reading. BP normally varies a whole lot, even within the minute. Perhaps one way to not have the BP readings torment you is to not take it as much. :)

(3) Yes, your body's adjustments will lag from the dose adjustments, so it probably is your body just getting used to the new doses.

(4) You are quite correct, this is a normal part of the process. Getting off these kinds of medicines is a nightmare, which is why we try to limit the amount and duration a person is on them. You are not alone, and your case is not strange. Rather, it is sadly common for people to feel this badly. That is the BAD news. The GOOD news is they DO feel better, once they get through this.

My pleasure to serve! Please let me know if I may be of further service.

Regards,

Dr. Anderson
Dr_Anderson and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.

Good Evening Dr Anderson:

First, thank you so very much for your detailed and informative answers. I just cut and paste this blip about ativan below

QUESTION: I seem to get chills and mouth sores and hypotension every couple of days.....why do they list this

as RARE but notify doctor. This isn't dangerous is it? Just

part of the drug's awful side effects????

Your re-assurance that this is not of great concern is highly appreciated. Thank you

 

 

 

Always Notify Doctor:

Less common: Anxiety; confusion (may be more common in the elderly); fast, pounding, or irregular heartbeat; lack of memory of events taking place after benzodiazepine is taken (may be more common with triazolam); mental depression

Rare: Abnormal thinking, including disorientation, delusions (holding false beliefs that cannot be changed by facts), or loss of sense of reality; agitation; behavior changes, including aggressive behavior, bizarre behavior, decreased inhibition, or outbursts of anger; convulsions (seizures); hallucinations (seeing, hearing, or feeling things that are not there); hypotension (low blood pressure); muscle weakness; skin rash or itching; sore throat, fever, and chills; trouble in sleeping; ulcers or sores in mouth or throat (continuing); uncontrolled movements of body, including the eyes; unusual bleeding or bruising; unusual excitement, nervousness, or irritability; unusual tiredness or weakness (severe); yellow eyes or skin

 

Thanks for your help.

Margo

Greetings, Margo!

What the hypotension, blisters, and mouth ulcers denote is an allergy to the medication. Since you get it only every few days, it is unlikely you have an allergy to this particular medication. Also, since it sounds like this has only started recently, it would be quite unusual for an allergic reaction to pick now to start. However, it must be considered as a possibility that you have an allergy to *something* that you are ingesting.

Withdrawal symptoms typically lead to higher, not lower blood pressure. Mouth blisters or sores which are sporadic could be due to a lot of things, but elevated stress (yes for you!) can do that. Chills could also be withdrawal symptoms.

As long as these symptoms do not get worse, last longer, etc., they are unlikely to be something serious. Of course, if in doubt, always check with your doctor! It may not be a bad idea to keep him/her in the loop about them so they can document it in your medical record.

Regards,

Dr. Anderson
Dr_Anderson and other Mental Health Specialists are ready to help you

Related Mental Health Questions